Restless legs syndrome probably induced by risperidone treatment.
Аннотация
BACKGROUND
According to some reports, patients treated with risperidone may develop akathisia. Restless legs syndrome (RLS), which shares some clinical features with akathisia, is a distinct movement and sleep disorder that may be induced by various drugs that act on the CNS.
METHODS
We studied a 31-year-old patient suffering from a schizoaffective disorder including auditory hallucinations who developed symptoms typical of the RLS during treatment with risperidone, using polysomnography to objectify sleep disturbances and associated periodic leg movements during sleep (PLMS).
RESULTS
After switching from clozapine to risperidone treatment, the patient complained about dysethesias primarily of the legs, an urge to walk around, and sleep disturbances. The latter could be confirmed by polysomnography, including an abnormal PLMS index. Risperidone was switched to haloperidol. However, RLS symptoms were still present. After switching to quetiapine, RLS symptoms vanished and a second polysomnography test demonstrated better sleep quality and normal PLMS measurements. During the whole treatment period with different neuroleptics, the patient additionally received valproic acid.
CONCLUSIONS
Symptoms typical of RLS may be induced by risperidone treatment and should be differentiated from akathisia. Although polysomnography is not necessary, it may be helpful confirming the diagnosis.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.